MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION VIRTUOSAPH HARVESTER; LAPAROSCOPE, GENERAL

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION VIRTUOSAPH HARVESTER; LAPAROSCOPE, GENERAL
Model Number MCVS550HVJ
Medical Device Problem Code Failure to Conduct (1114)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Terumo has received the device for evaluation; however, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during vein harvesting procedure, there was failure in the electrical continuity.The harvester was not used and surgery was converted to open vein harvest.Product was not changed out, procedure was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on may 24, 2018.Upon further investigation of the reported event, the following information is new and/or changed: (additional device information - added exp date), (date received by manufacturer), (indication that this is a follow-up report), (follow-up due to additional information and device evaluation), (device evaluated by manufacturer), (device manufacture date), (b)(4).The returned sample was visually inspected and it was noted that the distal end of the v-cutter tip was cracked.The body liquid or blood residues were found around the v-cutter tip and the sides of the ground electrode.No visual damage was found inside the bipolar connector.The electrical circuit was also tested by testing the electrical resistance.All results were measured within product standard.There was no anomalies found with the returned unit and it was verified to function as intended.The complaint was not confirmed and a definitive root cause was not able to be determined.The cracked v-cuter tip most likely resulted from the force applied to the distal end of the v-cuter during insertion of the device into the tunnel.It is likely that the v-cutter tip was twisted with force, creating a small gap between the v-cutter tip and up/low parts therefore allowing the body fluid or blood to seep in.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
VIRTUOSAPH HARVESTER
Common Device Name
LAPAROSCOPE, GENERAL
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key7542796
Report Number1124841-2018-00101
Device Sequence Number2413357
Product Code GCJ
UDI-Device Identifier00699753021075
UDI-Public(01)00699753021075
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K092789
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model NumberMCVS550HVJ
Device Catalogue NumberN/A
Device Lot Number75K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/07/2018
Supplement Date Received by Manufacturer07/03/2018
Initial Report FDA Received Date05/24/2018
Supplement Report FDA Received Date07/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;